Alert archive / North Carolina / Flash Flood Warnings in 2020
Flash Flood Warning 46, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 15, 2020, 4:32 PM EDT for Durham County, Franklin County, Wake County, North Carolina. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2020, 4:32 PM EDT (20:32 UTC)
- Expired
- Aug 15, 2020, 7:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Durham County, NC, Franklin County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 50 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 5:05 PM EDT | FLASH FLOOD | 2 Nne Wake Forest, NC | ROADWAY FLOODED AT WALL RD AND HARRIS RD, IN WAKE FOREST. |
| Aug 15, 5:09 PM EDT | FLASH FLOOD | Louisburg, NC | NUMEROUS ROADS CLOSED AROUND LOUISBURG, NC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 585 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
976
WGUS52 KRAH 152032
FFWRAH
NCC063-069-183-152330-
/O.NEW.KRAH.FF.W.0046.200815T2032Z-200815T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
432 PM EDT Sat Aug 15 2020
The National Weather Service in Raleigh has issued a
* Flash Flood Warning for...
Northern Wake County in central North Carolina...
Southeastern Durham County in central North Carolina...
Franklin County in central North Carolina...
* Until 730 PM EDT.
* At 431 PM EDT, Doppler radar indicated stationary thunderstorms
producing heavy rain across the warned area. 2 to 3 inches of rain
have fallen in the past hour. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flooding include...
Raleigh, Durham, Louisburg, Wake Forest, Franklinton, RDU
International, Morrisville, Rolesville, Youngsville and
Centerville.
Additional rainfall amounts of 2 to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3621 7811 3621 7805 3620 7801 3601 7814
3583 7887 3598 7890 3607 7868 3602 7855
3613 7852 3625 7815
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...2-3 INCHES IN 1 HOUR
$$
JD2 follow-up statements
899
WGUS72 KRAH 152145
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
545 PM EDT Sat Aug 15 2020
NCC063-069-183-152330-
/O.CON.KRAH.FF.W.0046.000000T0000Z-200815T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wake NC-Durham NC-Franklin NC-
545 PM EDT Sat Aug 15 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
NORTHERN WAKE...SOUTHEASTERN DURHAM AND FRANKLIN COUNTIES...
At 538 PM EDT, Wake and Franklin county officials have reported
numerous roads closed due to flooding, particularly in Louisburg,
Youngsville, and Wake Forest. Radar estimates and public reports
indicate as much as 3 to 5 inches of rain have fallen over the last
couple of hours. While Doppler radar indicates the heaviest rain has
ended for now, runoff from the previous heavy rain and additional
rain over the next couple hours mean flash flooding is ongoing and
expected to continue.
HAZARD...Life threatening flash flooding. Heavy rain producing flash
flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flooding include...
Raleigh, Durham, Louisburg, Wake Forest, Franklinton, RDU
International, Morrisville, Rolesville, Youngsville and Centerville.
Additional rainfall amounts of up to an inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3621 7811 3621 7805 3620 7801 3601 7814
3583 7887 3598 7890 3607 7868 3602 7855
3613 7852 3625 7815
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JD368
WGUS72 KRAH 152326
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
726 PM EDT Sat Aug 15 2020
NCC063-069-183-152335-
/O.EXP.KRAH.FF.W.0046.000000T0000Z-200815T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wake NC-Durham NC-Franklin NC-
726 PM EDT Sat Aug 15 2020
...THE FLASH FLOOD WARNING FOR NORTHERN WAKE...SOUTHEASTERN DURHAM
AND FRANKLIN COUNTIES WILL EXPIRE AT 730 PM EDT...
The heavy rain has ended. Flood waters have receded. While light to
moderate rain will continue for the next few hours, flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3621 7811 3621 7805 3620 7801 3601 7814
3583 7887 3598 7890 3607 7868 3602 7855
3613 7852 3625 7815
$$
JDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 2:30 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 15, 2:30 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 230 PM EDT Sat Aug 15 2020 .SYNOPSIS... Low pressure will move slowly east along a frontal zone over northern NC this evening and overnight. The trailing cold front will slowly push into the Coastal Plain Sunday. Another weak cold front will push across central NC Monday afternoon and evening. This will be followed by high pressure through the middle of the week. && .NEAR TERM /THROUGH TONIGHT/... As of 230 PM Saturday... ...Flash flood watch continues for the northern third of central NC through the afternoon and evening for areas along and north of a line extending roughly from High Rock and Asheboro to Raleigh and Rocky Mount. Showers and scattered thunderstorms were well underway across the region as the mid/upper level trough approaches from the west. A well defined front was dipping southward into the Triad and northern Piedmont from VA. Stable air was located north of the boundary in central VA courtesy of a weak dome of stable air and low cloudiness. Showers and storms were focusing along this boundary as it dips southward into the Triad and Triangle areas, with convection lifting slowly NE a top the frontal zone. Meanwhile, the low pressure and cold front nearing the Boone and Asheville areas was accompanied by it's own widespread convection. General lift associated with heating and the approach of the trough was also producing showers and thunderstorms from GSP and Charlotte to near the Triangle. The latest CAMS support this current data depiction with showers and thunderstorms clustering along the fronts and low pressure track through this evening. This places the Triad and Triangle to Rocky Mount in the favored region for the potential for flash flooding. The far northern Piedmont may be stabilized enough to possibly limit the threat of very heavy rain, especially north of the Triad as the weak CAD builds southward. However, there is a chance of training of convection as the storms will be moving NE and continuously redeveloping a top the southward moving CAD boundary. It appears the low track will be along this boundary through the late afternoon and evening. This will enhance lift by working with the MLCapes of 1500 to 2000 J/kg in the warm sector and the PW's nearing 2.25 inches. The heaviest axis of convective rainfall this evening should shift into central and eastern NC as the low pressure shifts east along the boundary - as it works south and southeast into the Sandhills and Coastal Plain. Even though areas of the Sandhills and SE are not in a flash flood watch, urban areas such as Fayetteville and Goldsboro will be watched closely with the expected very heavy rainfall rates and slow storm movement later this afternoon and evening. The convection will taper off to areas of light rain and fog overnight as the cooler and stable air mass gradually shifts south through the region as the wave passes. Lows in the 60s NW to lower 70s SE. && .SHORT TERM /SUNDAY AND SUNDAY NIGHT/... As of 230 PM Saturday... The main action will shift well east of our region Sunday as the trough axis moves to the coast. This will leave behind a northerly flow of much cooler and stable air. There will be plenty of low stratus, areas of fog, and even some light rain or drizzle to start Sunday. Then, variably cloudy skies with a chance of showers is expected in the afternoon. The best chance will be in the east, with just slight chances in the west. Highs will be much cooler ranging only in the mid to upper 70s north into the lower 80s SE. Weak high pressure and plenty of leftover moisture are expected to generate areas of fog and status Sunday night. The NAM appears too dry and too generous in the cooling potential as well. Lows in the mid 60s to around 70 expected, with some lower 60s in the northern Piedmont. && .LONG TERM /MONDAY THROUGH SATURDAY/... As of 205 PM Saturday... Drier air is forecast to move into the area behind the exiting system from this weekend for Monday and Tuesday. This will yield lower PW's and lower chances for precip. However, with broad l/w troughing expected to continue across the eastern half of the country, we may see a few weak embedded s/w disturbance moving through the trough. Thus, will maintain slight chance to low end chance diurnal pops for Monday and Tuesday. High temps early next week are expected to be in the lower to mid 80s on Monday and mid to upper 80s for Tuesday. Low temps are expected to be in the 60s Monday night/Tuesday morning. High moisture content air expected to return by mid to late week, with additional s/w energy approaching from the west. This will allow for scattered to numerous showers and storms to return to the forecast for mid to late week, possibly continuing into next weekend. This will result in at least a continued threat of localized flooding and a few strong storms each afternoon. High temps are expected to generally be in the mid to upper 80s, with lows in the upper 60s to lower 70s. && .AVIATION /18Z SATURDAY THROUGH WEDNESDAY/... As of 148 PM Saturday... An area of low pressure tracking east along a front draped across central NC will be the focus for showers and thunderstorms with locally heavy rain and adverse aviation conditions sporadically through 00z-03z/tonight. Then, widespread IFR to LIFR CIGS and MVFR VSBYS with fog and a few showers can be expected overnight through 15z, or so Sunday. Outlook: Scattered showers and storms will focus mostly around KFAY/KRWI Sunday. Otherwise, another period of late night IFR to LIFR CIGS/VSBYS with stratus/fog can be expected Sunday night and early Monday. Then, some drier air will bring generally a return to VFR conditions Monday and Tuesday. && .RAH WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for NCZ007>011-021>027- 038>041. && SYNOPSIS...Badgett NEAR TERM...Badgett SHORT TERM...Badgett LONG TERM...BSD AVIATION...Badgett
Hazardous weather outlook, Aug 15, 3:04 PM EDT, 1 hour 28 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 304 PM EDT Sat Aug 15 2020 NCZ007>011-021>027-038>041-161915- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Davidson-Randolph-Chatham-Wake- 304 PM EDT Sat Aug 15 2020 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ028-042-043-073>078-083>086-088-089-161915- Edgecombe-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne- Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- 304 PM EDT Sat Aug 15 2020 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Scattered thunderstorms with locally heavy rainfall could produce minor flooding, mainly in urban and poor drainage areas through this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 15, 2:28 PM EDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Raleigh NC
228 PM EDT Sat Aug 15 2020
NCZ010-011-151930-
Warren NC-Halifax NC-
228 PM EDT Sat Aug 15 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WARREN AND
NORTHWESTERN HALIFAX COUNTIES UNTIL 330 PM EDT...
At 227 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Ebony to 6 miles west
of Littleton to 6 miles south of Warrenton. Movement was northeast at
15 mph.
Wind gusts up to 40 mph will be possible with these storms.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.
Locations impacted include...
Roanoke Rapids, Littleton, Macon, Airlie, Lake Gaston, Southpointe
And Morningstar Marinas and Roanoke Rapids Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3651 7790 3650 7782 3648 7776 3649 7773
3648 7768 3633 7782 3629 7817 3654 7805
3654 7790
TIME...MOT...LOC 1827Z 244DEG 13KT 3653 7799 3640 7802 3631 7813
77Special weather statement, Aug 15, 2:32 PM EDT, 2 hours before
Special Weather Statement
National Weather Service Raleigh NC
232 PM EDT Sat Aug 15 2020
NCZ042-043-151930-
Johnston NC-Wilson NC-
232 PM EDT Sat Aug 15 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WILSON AND NORTHEASTERN
JOHNSTON COUNTIES UNTIL 330 PM EDT...
At 231 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Elm City to near
Wilson to near Smithfield. Movement was northeast at 10 mph.
Wind gusts up to 40 mph will be possible with these storms.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.
Locations impacted include...
Smithfield, Wilson, Elm City, Micro, Selma, Kenly, Lucama, Black
Creek, Sims and Buckhorn Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3558 7799 3560 7806 3557 7807 3552 7845
3575 7823 3573 7821 3573 7819 3584 7790
3584 7785 3586 7780 3583 7776 3582 7775
3574 7772 3570 7768
TIME...MOT...LOC 1831Z 239DEG 10KT 3579 7793 3571 7796 3559 7830
77Special weather statement, Aug 15, 3:03 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Raleigh NC
303 PM EDT Sat Aug 15 2020
NCZ038-151945-
Davidson NC-
303 PM EDT Sat Aug 15 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DAVIDSON COUNTY UNTIL
345 PM EDT...
At 303 PM EDT, Doppler radar was tracking a strong thunderstorm over
Linwood, or 7 miles southwest of Lexington, moving northeast at 15
mph.
Wind gusts up to 40 mph will be possible with this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Lexington, Thomasville, Linwood, Gordontown, Welcome, High Rock Lake
Marina & Campground and High Rock Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3598 8019 3590 8008 3584 8005 3575 8006
3565 8030 3567 8031 3568 8033 3569 8034
3571 8032 3572 8033 3572 8038 3573 8039
3572 8042 3575 8045
TIME...MOT...LOC 1903Z 235DEG 12KT 3573 8034
77Special weather statement, Aug 15, 3:29 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Raleigh NC
329 PM EDT Sat Aug 15 2020
NCZ011-152030-
Halifax NC-
329 PM EDT Sat Aug 15 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN HALIFAX
COUNTY UNTIL 430 PM EDT...
At 328 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Roanoke Rapids to 8
miles southwest of Gaston to 10 miles south of Littleton. Movement
was east at 15 mph.
Wind gusts up to 50 mph will be possible with these storms.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.
Locations impacted include...
Roanoke Rapids, Halifax, Enfield, Weldon, Medoc Mountain State Park,
South Weldon, Airlie, Rosemary, Tillery and Roanoke Rapids Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3648 7776 3649 7773 3648 7764 3644 7762
3641 7755 3637 7755 3634 7759 3631 7757
3630 7755 3631 7750 3632 7744 3629 7741
3626 7741 3617 7759 3624 7798 3630 7794
3639 7791 3650 7784
TIME...MOT...LOC 1928Z 274DEG 14KT 3649 7773 3639 7772 3629 7791
77Special weather statement, Aug 15, 3:44 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Raleigh NC
344 PM EDT Sat Aug 15 2020
NCZ008-010-011-026-027-041-152045-
Nash NC-Franklin NC-Warren NC-Wake NC-Halifax NC-Granville NC-
344 PM EDT Sat Aug 15 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL NASH...
SOUTH CENTRAL WARREN...SOUTH CENTRAL GRANVILLE...WEST CENTRAL
HALIFAX...NORTHEASTERN WAKE AND FRANKLIN COUNTIES UNTIL 445 PM EDT...
At 343 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 15 miles northwest of
Dortches to near Louisburg to near RDU International. Movement was
northeast at 25 mph.
Wind gusts up to 40 mph will be possible with these storms.
Heavy rain and minor flooding will also be possible with these
storms.
Locations impacted include...
Raleigh, Louisburg, Wake Forest, Franklinton, Bunn, Rolesville,
Youngsville, Castalia, Centerville and Falls Lake State Rec Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3624 7773 3619 7780 3594 7828 3588 7882
3593 7880 3592 7876 3594 7873 3597 7871
3601 7870 3602 7871 3607 7866 3610 7857
3610 7850 3612 7844 3627 7812
TIME...MOT...LOC 1943Z 244DEG 24KT 3621 7797 3604 7829 3592 7872
77Special weather statement, Aug 15, 4:32 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Raleigh NC 432 PM EDT Sat Aug 15 2020 NCZ023>025-040-152130- Chatham NC-Durham NC-Alamance NC-Orange NC- 432 PM EDT Sat Aug 15 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ALAMANCE... ORANGE...NORTH CENTRAL CHATHAM AND WEST CENTRAL DURHAM COUNTIES UNTIL 530 PM EDT... At 431 PM EDT, Doppler radar was tracking a strong thunderstorm near Carrboro, or 8 miles west of Chapel Hill, moving northeast at 10 mph. Wind gusts up to 40 mph will be possible with this storm. Heavy rain and minor flooding will also be possible with this storm. Locations impacted include... Durham, Chapel Hill, Hillsborough, Carrboro, Efland, Eno River State Park, Cane Creek Reservoir, Schley and Saxapahaw. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek shelter in a nearby building or vehicle. Wind gusts as high as 40 mph are capable of knocking down tree limbs and blowing around trash cans, potted plants, lawn furniture and other light outdoor objects. Locally heavy rain will quickly reduce visibility and result in ponding of water on roadways, standing water in low lying areas, and minor flooding of creeks, streams, and areas of poor drainage. Drivers are urged to slow down and use extra caution to avoid hydroplaning, especially in urban areas where prolonged heavy rain can quickly lead to flooding. && LAT...LON 3579 7917 3592 7933 3619 7912 3601 7887 TIME...MOT...LOC 2031Z 221DEG 8KT 3592 7920 23
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:48 PM EDT | Areal Flood Advisory | RAH | Durham, Franklin, Johnston, Nash, Wake | 117 min |
| Aug 15, 3:56 AM EDT | Flash Flood Watch | RAH | Alamance, Chatham, Davidson, Durham, Forsyth, Franklin and 10 more | 18 hr |
| Aug 15, 1:40 PM EDT | Special Weather Statement | RAH | Forsyth | 65 min |
| Aug 15, 2:13 PM EDT | Special Weather Statement | RAH | Wilson | 47 min |
| Aug 15, 2:16 PM EDT | Areal Flood Advisory | RAH | Forsyth, Guilford | 3 hr |
| Aug 15, 2:28 PM EDT | Special Weather Statement | RAH | Warren | 62 min |
| Aug 15, 2:32 PM EDT | Special Weather Statement | RAH | Wilson | 58 min |
| Aug 15, 2:38 PM EDT | Areal Flood Advisory | RAH | Johnston, Wilson | 55 min |
| Aug 15, 3:03 PM EDT | Special Weather Statement | RAH | Davidson | 42 min |
| Aug 15, 3:29 PM EDT | Special Weather Statement | RAH | Halifax | 61 min |
| Aug 15, 3:44 PM EDT | Special Weather Statement | RAH | Franklin | 61 min |
| Aug 15, 4:14 PM EDT | Areal Flood Advisory | RAH | Franklin, Wake | 3 hr |
| Aug 15, 4:32 PM EDT | Special Weather Statement | RAH | Orange | 58 min |
| Aug 15, 5:03 PM EDT | Special Weather Statement | RAH | Wayne | 57 min |
| Aug 15, 5:27 PM EDT | Special Weather Statement | RAH | Wake | 63 min |
| Aug 15, 6:14 PM EDT | Areal Flood Advisory | RAH | Wake | 3 hr |
| Aug 15, 6:45 PM EDT | Special Weather Statement | RAH | Wake | 60 min |
| Aug 15, 7:19 PM EDT | Flash Flood Warning | RAH | Harnett | 9 hr |
Nearby
Flash Flood Warnings in North Carolina, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.